Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Black spots seen when sitting and squatting. Pulse rate has jumped to 157 and taking atenolol. What else could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2269 Questions
im 34 yr female
bp normal lay down sit up test showed fine
however everytime I sit/squat bend over/down when I stand I c blak out spots has been happening for nearly 6 mths
did the lay / sit up test fine but wen they did squat to stand nurse said my pulse rate jumped to 157 1st time the it was above every time after. what's happening to me?? dr put me on atenolol 50mg but doesn't help much at all
Posted Fri, 30 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Shruti Rijhwani 54 minutes later
Dear Madam,

Thank you for your query.

Well looking into the history and symptoms you are saying it seems that you are suffering from postural hypotension that may result due to autonomic dysfunction . These can be multiple reasons for this condition .

It is not possible to pinpoint a diagnosis by history . It needs both physical examination as well as routine and specialised tests for complete evaluation and reaching a diagnosis .But you havent provided any other history providing any clue.

I advise you to discuss this with a cardiologist and let him do the needful . Diabetes and thyroid dysfunction also needs to be ruled out. A tilt test is advisable.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor